Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 23, NWS New York, NY

June 28, 2020Rockland County, Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 28, 2020, 3:48 PM EDT for Rockland County, Westchester County, New York. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2020, 3:48 PM EDT (19:48 UTC)
Expired
Jun 28, 2020, 4:30 PM EDT
In force
42 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 90 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 3:48 PM EDTHAIL 1Spring Valley, NYMULTIPLE SOCIAL MEDIA VIDEOS OF QUARTER SIZE HAIL.
Jun 28, 3:52 PM EDTHAIL 1Hillcrest, NYMULTIPLE VIDEOS ON SOCIAL MEDIA OF QUARTER SIZE HAIL.
Jun 28, 4:07 PM EDTHAIL 0.75Piermont, NYDIME SIZED HAIL REPORTED ONE HALF MILE SOUTHWEST OF PIERMONT, NEAR THE PIERMONT SPARKILL BORDER
Jun 28, 4:15 PM EDTTSTM WND DMGTarrytown, NYDOWNED TREES ON I87 NORTHBOUND AT EXIT 9

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:32 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

439 
WUUS51 KOKX 281948
SVROKX
NYC087-119-282030-
/O.NEW.KOKX.SV.W.0023.200628T1948Z-200628T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
348 PM EDT Sun Jun 28 2020

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Central Westchester County in southeastern New York...
  Rockland County in southeastern New York...

* Until 430 PM EDT.

* At 347 PM EDT, a severe thunderstorm was located over New City,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is possible. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ossining, Haverstraw, Tarrytown, Dobbs Ferry, Suffern, Nyack,
  Monsey, New City, Tappan, Nanuet, Sleepy Hollow, Pomona, Upper
  Nyack, Pearl River and Orangeburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4124 7403 4119 7376 4111 7371 4110 7373
      4109 7372 4100 7390 4111 7416
TIME...MOT...LOC 1947Z 275DEG 33KT 4112 7397 

HAIL...1.00IN
WIND...60MPH
 
$$

Fig
1 follow-up statement
838 
WWUS51 KOKX 282021
SVSOKX

Severe Weather Statement
National Weather Service New York NY
421 PM EDT Sun Jun 28 2020

NYC087-119-282030-
/O.CON.KOKX.SV.W.0023.000000T0000Z-200628T2030Z/
Westchester NY-Rockland NY-
421 PM EDT Sun Jun 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL WESTCHESTER AND ROCKLAND COUNTIES...

At 420 PM EDT, a severe thunderstorm was located near Greenwich, or
near New Canaan, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is possible. Expect wind damage to 
         trees and power lines.

Locations impacted include...
Ossining, Haverstraw, Tarrytown, Dobbs Ferry, Suffern, Nyack, Monsey,
New City, Tappan, Nanuet, Sleepy Hollow, Pomona, Upper Nyack, Pearl
River and Orangeburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4124 7403 4119 7376 4111 7371 4110 7373
      4109 7372 4100 7390 4111 7416
TIME...MOT...LOC 2020Z 275DEG 33KT 4109 7356 

HAIL...1.00IN
WIND...60MPH
 
$$

Fig

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:07 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 28, 2:07 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service New York NY
207 PM EDT Sun Jun 28 2020

.SYNOPSIS...
Broad and deep low pressure over Quebec sinks into New England
today into Monday, and then linger in the vicinity of the area
through midweek. A weak cold front will approach today and
slowly slide east tonight, giving way to the low pressure in
the area for much of the week. A strong cold front pushes
through the region on Friday, with Canadian maritime high
pressure likely building in for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
For this afternoon and early this evening the focus is clearly
on how much coverage can take place, and potentially the degree
of severity with respect to thunderstorms. We are right on the
cusp in terms of having enough deep layer sheer to promote
enough storm organization to warrant more areal extent in terms
of convective coverage. Latest SPC analysis and HREF guidance is
leaning towards the greatest convective / wind threat across
the northern half of the CWA. The severe threat does appear
slightly lower across Long Island where some CAPE has been used
up from sea breeze boundaries which have already triggered some
ordinary convection.

The trigger will be the approach of a 700 mb shortwave
currently over the Eastern Lakes and far Western NY. As this
approaches and primes the mid level environment expect
thunderstorms to develop in the vicinity of a thermal trough,
which will eventually push further east. Most of the higher res
CAMs attempt to develop a line, or at least broken line
segments, multi- cell clusters just NW of the area this
afternoon. Then push the activity east and potentially
southeast into our area late this afternoon and early this
evening. Unlike yesterday there is plenty of CAPE / instability
available. Bulk shear values look to be a bit more marginal
however, with around 30 kts or so to work with. So will be on
the cusp as far as some convective storm organization. The
primary threat looks to be strong, gusty winds. The secondary
threat looks to be hail, with any stronger convective cores
having the potential to have up to one inch hail. The biggest
question at this point is overall coverage. Most of the CAMS
have most of the potential coverage to the north and then across
CT, then into eastern areas. SPC has a slight risk area that
includes our entire CWA. The exact amount of coverage and the
precise location of maximum coverage still remains in question
for this afternoon into early this evening, but increasing
overall instability along with old fine boundaries to work very
well could increase the spatial extent of triggering of
convection for this afternoon.

Today's highs will be well into the 80s, and right around 90 across
the metro. Southerly flow due to sea breeze enhancement will keep
coastal communities cooler and closer to 80 during the
afternoon.

Showers and thunderstorm activity will wain with the loss of daytime
heating and the progression of the cold front to the east during the
late evening. With more in the way of clearing initially
temperatures should get down into the middle 60s to around 70, with
lower 70s across the metro. Depending on the extent of shower and
thunderstorm activity from earlier, a damp wet moist ground will
come into play and could very well lead to fog formation. This would
be the case especially in areas that received more rainfall from any
thunderstorms. Any advection behind the front in the lower levels is
progged to be weak. Thus, areas of patchy fog are likely these
aforementioned locations late tonight into early Monday morning.

There is a moderate risk of rip current development at the Atlantic
Ocean beaches today due to a 3 ft S wind waves and residual
background 1 ft se swell.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
The closed upper low continues to sink south into New England on
Monday.

A sunny start with offshore flow and deep mixing, should allow temps
to quickly warm into the mid to upper 80s by late morning/early
afternoon for NE NJ, NYC and LI, with lower 80s to 85 for
interior. Considerable cu development likely off the higher
terrain and sinking southward by early afternoon, and sct shra
developing off the higher terrain in a marginally unstable/weak
shear environment, and sinking south into Lower Hud and S CT.

Weak instability and shear combo does not support overly strong
updrafts, but perhaps strong enough for isolated tstms with locally
strong winds and small hail threat based on cold pool aloft and dry
sub-cloud layer.

Convection should quickly wane Monday evening with loss of daytime
heating. With seasonably mild and comfortable conditions Monday
Night.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A closed upper low lingers over Southern New England through
Wednesday before gradually shearing east on Thursday, as the
next closed upper low closes off near New Foundland to end the
week. This will result in unsettled weather for much of the
week.

Tuesday through Thursday, with cold pool instability aloft,
deep cyclonic flow and rotating shortwave/vorticity energy of
upper low overhead each day, scattered pulse shower and
thunderstorm activity is likely each afternoon/early eve off
higher terrain, and along surface troughing and sea breeze
boundary/interactions; before the upper low shears east to end
the week.

Models in better agreement with the earlier mentioned closed
low developing over NewFoundland and associated shortwaves
swinging through New England, Friday into the weekend. This
will likely have a backdoor cold front pushing through the area
Friday, bringing a seasonable Canadian Maritime airmass into the
region for the weekend.

Daytime highs will run near to slightly above seasonable each
day through Thursday. Temps on Friday will be tricky, with a
later backdoor cold frontal passage allowing temps to get well
above seasonable. Temps should fall back to seasonable range
for the weekend.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Low pressure tracking east through southern Quebec will bring a
cold front across the terminals late this afternoon into early
this evening. Weak low pressure will then remain east of the
terminals through at least Monday.

VFR. Scattered showers and thunderstorms are possible to around
01Z with local MVFR but thunderstorms will be mainly inland
through much of the afternoon before drifting across the coastal
areas 21-01z. Any thunderstorm may be strong with gusty winds,
and possibly hail. Patchy fog and stratus possible tonight.

Winds SW 10 to 15 kt except southerly along the coast where sea
breezes influences occur. With the passage of a cold front this
evening winds shift to the NW at less than 10 kt, and remain NW
to N late tonight into early Monday morning.

&&

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday...VFR. Isolated shower or storm north of NYC terminals.
.Tuesday-Thursday...Chance showers and thunderstorms with MVFR.
.Friday...VFR.

&&

.MARINE...
Conditions are expected to remain below SCA levels across all the
forecast waters today through Thursday as weak low pressure remains
in the vicinity of the waters. There is a chance that ocean seas
east of Moriches Inlet build to near 5 feet Wednesday afternoon into
Wednesday night with an east to southeast flow.

&&

.HYDROLOGY...
Heavy rainfall with any thunderstorms today could result in
localized minor flooding.

Slow moving diurnal convection Monday through Thursday will
pose a localized minor flood threat each afternoon.

No widespread hydrologic issues are anticipated
through the forecast period.

&&

.TIDES/COASTAL FLOODING...
The western south shore back bays and some locations in western long
Island sound may approach minor coastal flood benchmarks during
the Tuesday late afternoon / evening high tide cycle. A
southeasterly swell is expected to develop. Tides however will
not be particularly high astronomically speaking, thus
confidence of minor benchmarks being met are low at this time.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...NV
NEAR TERM...JE
SHORT TERM...NV
LONG TERM...NV
AVIATION...IRD
MARINE...MET
HYDROLOGY...NV
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Jun 28, 1:43 PM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
143 PM EDT Sun Jun 28 2020

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-176-290000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-
143 PM EDT Sun Jun 28 2020

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078-079-177-290000-
Northwestern Suffolk-Northeastern Suffolk-Northern Nassau-
143 PM EDT Sun Jun 28 2020

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

There is some potential for scattered strong to severe thunderstorms
this afternoon into the evening. Strong to damaging winds gusts will
be the main threat with these storms, with a secondary threat of one
inch hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ340-345-350-353-355-290000-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
143 PM EDT Sun Jun 28 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

There is some potential for scattered strong to severe thunderstorms
this afternoon into the evening. Strong to damaging winds gusts will
be the main threat with these storms, with a secondary threat of one
inch hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-290000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
143 PM EDT Sun Jun 28 2020

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-178-290000-
Kings (Brooklyn)-Southern Queens-
143 PM EDT Sun Jun 28 2020

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-179-290000-
Southwestern Suffolk-Southeastern Suffolk-Southern Nassau-
143 PM EDT Sun Jun 28 2020

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

There is some potential for scattered strong to severe thunderstorms
this afternoon into the evening. Strong to damaging winds gusts will
be the main threat with these storms, with a secondary threat of one
inch hail.

There is a moderate risk of rip currents at Atlantic Ocean beaches
today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jun 28, 2:36 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
236 PM EDT SUN JUN 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             PORT JERVIS             41.38N  74.69W
06/28/2020  E1.50 INCH       ORANGE             NY   SOCIAL MEDIA

            VIDEO OF HAIL MOST OF WHICH WERE THE SIZE OF QUARTERS.
            SOME THE SIZE OF PING PONG BALLS.

&&

MW
Local storm report, Jun 28, 2:42 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
242 PM EDT SUN JUN 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND DMG     PORT JERVIS             41.38N  74.69W
06/28/2020                   ORANGE             NY   DEPT OF HIGHWAYS

            TREE DOWN ON US 6 EASTBOUND IN PORT JERVIS.

&&

FEB
Local storm report, Jun 28, 2:48 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
248 PM EDT SUN JUN 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND DMG     PINE BUSH               41.61N  74.30W
06/28/2020                   ORANGE             NY   LAW ENFORCEMENT

            TREE DOWN ON HOWELL STREET.

&&

FEB
Local storm report, Jun 28, 3:00 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
300 PM EDT SUN JUN 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     CAMPBELL HALL           41.46N  74.26W
06/28/2020                   ORANGE             NY   DEPT OF HIGHWAYS

            DOWNED TREE ON NY 207 WESTBOUND, EAST OF NY 416.

&&

MW
Special weather statement, Jun 28, 3:29 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service New York NY
329 PM EDT Sun Jun 28 2020

CTZ006-282015-
Northern New Haven-
329 PM EDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW HAVEN COUNTY...

At 329 PM EDT, a strong thunderstorm was located over Southbury,
moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Waterbury, Meriden, Naugatuck, Southbury, Wolcott, Cheshire,
Prospect, Middlebury, Beacon Falls and Oxford.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4156 7295 4156 7288 4154 7285 4157 7284
      4157 7283 4155 7282 4157 7280 4158 7276
      4153 7275 4142 7321 4143 7324 4149 7333
      4151 7331 4151 7316 4156 7316 4157 7309
      4159 7306 4161 7305 4164 7298 4164 7294
TIME...MOT...LOC 1929Z 304DEG 28KT 4147 7324

Fig
Special weather statement, Jun 28, 3:38 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service New York NY
338 PM EDT Sun Jun 28 2020

NYZ069-282030-
Rockland-
338 PM EDT Sun Jun 28 2020

...A STRONG THUNDERSTORM WILL AFFECT ROCKLAND COUNTY...

At 338 PM EDT, a strong thunderstorm was located over Suffern, moving
east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Suffern, Nyack, Monsey, New City, Tappan, Nanuet, Upper Nyack, Pearl
River, Orangeburg, Spring Valley, Airmont, Chestnut Ridge, New
Square, Wesley Hills and New Hempstead.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4119 7412 4116 7390 4100 7389 4112 7418
TIME...MOT...LOC 1938Z 304DEG 28KT 4113 7412

Fig

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:08 PM EDTSpecial Weather StatementOKXOrange52 min
Jun 28, 12:57 PM EDTAreal Flood AdvisoryOKXSuffolk30 min
Jun 28, 1:11 PM EDTSpecial Weather StatementOKXOrange49 min
Jun 28, 1:39 PM EDTSevere Thunderstorm WarningOKXOrange36 min
Jun 28, 2:25 PM EDTSpecial Weather StatementOKXOrange65 min
Jun 28, 2:41 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam40 min
Jun 28, 2:58 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland22 min
Jun 28, 3:38 PM EDTSpecial Weather StatementOKXRockland52 min
Jun 28, 4:22 PM EDTSevere Thunderstorm WarningOKXSuffolk, Westchester38 min
Jun 28, 4:26 PM EDTSpecial Marine WarningOKX49 min
Jun 28, 4:29 PM EDTSevere Thunderstorm WarningOKXOrange43 min
Jun 28, 5:00 PM EDTSpecial Marine WarningOKX45 min
Jun 28, 5:24 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester51 min
Jun 28, 5:40 PM EDTSpecial Marine WarningOKX65 min
Jun 28, 5:46 PM EDTSpecial Weather StatementOKXSuffolk44 min
Jun 28, 6:47 PM EDTSevere Thunderstorm WarningOKXBronx, New York35 min
Jun 28, 6:56 PM EDTSpecial Marine WarningOKX64 min
Jun 28, 7:19 PM EDTSevere Thunderstorm WarningOKXKings, Queens26 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.